MAUDE Adverse Event Report: INTELERAD MEDICAL SYSTEMS INTELEPACS; PICTURE ARCHIVING AND COMMUNICATIONS SYSTEMS

INTELERAD MEDICAL SYSTEMS INTELEPACS; PICTURE ARCHIVING AND COMMUNICATIONS SYSTEMS
Model Number INTELEPACS 4-11-1 AND UP
Medical Device Problem Codes Device Displays Incorrect Message (2591); No Apparent Adverse Event (3189); Patient Data Problem (3197)
Health Effect - Clinical Code Misdiagnosis (2159)
Type of Reportable Event Malfunction
Event or Problem Description
Intelerad has identified a software problem in its (b)(6) software.The issue is triggered by the presence of the pipe character ( | ) in the report.If the text of an intelepacs-generated report contains an unquoted pipe character (i.E.|) then querying for it via hl7 will result in a report that appears to be truncated at that point.Only clients with versions 4-11-1 and later using multi method reporting or inteledictation as well as the hl7gatewayserver dynamic report renderer are affected.This issue could impact the patient safety because it can result in missing report text.While in some cases it may be obvious, in other cases it could result in lost addenda, which would not be visible to the health professional who could make a diagnosis with incomplete or missing data.Root cause analysis: root cause analysis: the dynamic report renderer of hl7gatewayserver application failed to escape a special character in a report, causing the hl7 observation field to be unexpectedly truncated when retrieving reports through hl7.This only affects reports stored in the report access api (i.E., mmr or inteledictation), where the client is using a dynamic report renderer.Affected software versions system is potentially affected if the version "r" identifier has a number below the following: pacs 4-11-1 r69, pacs 4-12-1 r81, pacs 4-14-1 r65, pacs 4-15-1 r47, pacs 4-16-1 r46, pacs 4-17-1 r21.Risk assessment: description of hazardous situation in use of the device: o when viewing a report, parts of the report text following the unescaped pipe character ( | ) are no longer displayed.O this problem is currently documented as a known risk.The mitigation in place to reduce this risk did not work to prevent risk to patient because it applied to a different class of report transformation.O this risk can be further reduced by ensuring that any character escaping for serialization is performed closer to the persistence layer in a generic way that applies independently of configuration.O the probability of risk before mitigation is remote because the mis-rendering must have clinical significance and the absence of the affected text must not be evident to exhibit the behavior.O the severity of risk before mitigation is potential misdiagnosis leading to possible injury requiring treatment o the detectability of this problem being easily recognized by user will depend on the positioning of the corruption within the text, it may not be readily detectable by a trained user.Risk vs.Benefit comparison (to help determine the recall strategy and type of the recall) o benefit of an increase in average time savings, diagnostic accuracy, data integrity and image accessibility outweighs the risk of low probability events leading to incorrect diagnosis.Main factors for this problem to occur is the usage of special characters in report text.Function: report display failure mode/defect: report characters missing local effect: misleading display of report text system effect: none adverse health consequences: potential misdiagnosis severity: delay in treatment (1 out of 5) probability: remote (2 out of 5) risk rating: low corrective action : intelerad will inform all clients whose system has the affected software versions (4-11-1 and up).Intelerad will install a software update on all clients' systems with the affected software versions, in the following sequence: i.Sites whose system meets the described conditions above (i.E.Inteledictation and multi-method reporting) - only on site in uk has the configuration causing this problem.Ii.Sites whose system currently do not have the conditions described above.Intelerad will provide a list of potentially affected reports to the clients whose systems meet the described conditions.Intelerad will create tickets in its service portal to track and to schedule the software upgrade required for each client system.Corrective action calendar: correction of the software: estimated end of (b)(6) 2019.Software update of clients systems whose systems have the configuration causing the problem: (b)(6) 2019.Software update of clients systems whose systems do not have the configuration causing the problem: end of (b)(6) 2019.

Brand Name
INTELEPACS
Common Device Name
PICTURE ARCHIVING AND COMMUNICATIONS SYSTEMS
Manufacturer (Section D)
INTELERAD MEDICAL SYSTEMS
800, boul. de maisonneuve e.
12th floor
montreal, quebec H2L 4 L8
CA  H2L 4L8
MDR Report Key8566453
Report Number9615916-2019-00001
Device Sequence Number2090973
Product Code LLZ
UDI-Device IdentifierB228INTELEPACS0
UDI-PublicB228INTELEPACS0
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150707
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTELEPACS 4-11-1 AND UP
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1